Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
depressed

Accutane. Why doesn't it work?

This is my 9th week on accutane and I'm starting to doubt it works for me. I'm taking two 40 mg per day. I didn't actually have major initial breakout (only a few pimples), and my dermatologist was very pleased with the results after first month. I'm having side effects such as dry lips, dry skin, etc. The skin does look smoother and I saw some improvement, but certainly not what I expect. I'm not getting new pimples, and if I get one - acnomel is pretty effective for it to go away. The problem is that my face is very red and irritated. This redness just doesn't go away. It was better a few weeks ago, but irritation and redness became worse this week. Does it have to be this way or am I just wasting my time with accutane? I've seen my derm a few days ago and she said to give it some time, 2 months is not very long time, but I'm just having this feeling that accutane won't help ](*,)

Share this post


Link to post
Share on other sites

every acne treatment takes time.

its probably one of the most frustrating things acne sufferers deal with.

please dont lose faith just yet.

hold your judgement until the course is finished. your halfway (or nearly) there.

Share this post


Link to post
Share on other sites

If it doesn't help, why bother continuing the treatment. I'm just so diappointed with progressive results. Seems like this redness will never go away ](*,)

Share this post


Link to post
Share on other sites

its worth continuing the treatment. if you give up now you will regret it.

what harm can it do to finish the course, you might as well, as you have come this far.

the reason they put people on 4-5 month courses of 'tane is that it takes that long to work.

if you stop taking it, your skin will not improve.

if you carry on taking it, by the end of the course, you could be clear.

if you have been on it for two months, it really doesnt make sense to quit now.

patience........ good things, and those who wait and all that.

Share this post


Link to post
Share on other sites

im on my 9th week of treatment too and my derm told me redness is a very common side effect of accutane. he also said it might not go away for a month or two after you finish treatment. dont expect for your skin to be totally clear while you are still on the meds. once you finish your treatment your skin should improve more and more in the following couple of months.

dont give up!

Share this post


Link to post
Share on other sites
This is my 9th week on accutane and I'm starting to doubt it works for me. I'm taking two 40 mg per day. I didn't actually have major initial breakout (only a few pimples), and my dermatologist was very pleased with the results after first month. I'm having side effects such as dry lips, dry skin, etc. The skin does look smoother and I saw some improvement, but certainly not what I expect. I'm not getting new pimples, and if I get one - acnomel is pretty effective for it to go away. The problem is that my face is very red and irritated. This redness just doesn't go away. It was better a few weeks ago, but irritation and redness became worse this week. Does it have to be this way or am I just wasting my time with accutane? I've seen my derm a few days ago and she said to give it some time, 2 months is not very long time, but I'm just having this feeling that accutane won't help  ](*,)

Share this post


Link to post
Share on other sites

my course length is 5 months. The thing is that I do not have new pimples, maybe only a few ones during this time, but the redness just doesn't go away. In fact, i think it is even worse than it was before I started the treatment.

Share this post


Link to post
Share on other sites

The redness might not go away at all while youre on the medication but it will once youve been off the tane for a couple weeks. I've been on tane for four months and Im still red. I can manage it by using only Cetaphil (without water) and a fare amount of moisterizer. Maybe this will work for you.

Cheers.

Share this post


Link to post
Share on other sites

the redness may be caused by dryness of your skin. apply moisturizer everytime u wash ur face.

Share this post


Link to post
Share on other sites
my course length is 5 months. The thing is that I do not have new pimples, maybe only a few ones during this time, but the redness just doesn't go away. In fact, i think it is even worse than it was before I started the treatment.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×